All I can find on the internet are scary stories of becoming addicted to this drug and theyre usually from people who are not even prescribed it. I had a prefrontal cortex brain injury a year and a half ago and it's pushed my "functioning 'ADD' " to a point of struggling to function well in college. It really helps me when I take it but I'm really scared of dependency with drugs, I never want to have to rely or get addicted to a drug. Any insight on consistent use of a prescribed dosage?
I was recently prescribed 10mg of Adderall 2x a day, is this safe?
Question posted by harmony of cheers on 13 April 2012
Last updated on 25 April 2012 by JRS1217
up until about 2005-6 for 17yrs i was taking 40 mg 4x a day of Adderall among st other "cocktails of misc. psych meds" and now im down to only 80mg a day. to this day i take Adderall for my ADD, Lamictal for my bi-polar type II, xanax for sever panic disorder, 90 mg of trazodone for sleep and clonidine .5mg to help with racing thoughts so i can sleep better since i also suffer from night terrors. this combo has literally saved my life, i have a life finally. any concerns just discuss with your doctor, and take my word... YOU WILL BE FINE WITH THE DOSAGE AND YOU WILL BE FINE ACROSS THE BOARD, we all fall victim to the negative stereotypes automatically associated with any person suffereng from any mental illness, affliction, or condition, i assure you im 38 yrs old and im still a work in progress but im getting better by the day :)
One never knows their predisposition for addiction and what drug class will be the most likely to cause the worst dependance - it varies from each person to the next.
ADHD stimulant medication can feel like heaven, but is indeed always a "contract from below" so to speak. It does long term damage even with low dose regular use. At 20mg, I would get off the medication now lest tolerance kick in and your dosage increase.
At 20mg a day, expect to shave the longevity of your heart by 4 hours for ever day or so you take it due to increase in HBpM, and know that temporary HBP caused by chemicals administered to the body may go away after the chemical is cleared, but the stress it has caused the arteries does not. Also, though not too frequent (but still too frequently) after 10 or more years of use at any dose, you will have the chance of developing any number of psychotic-like symptoms.
As we speak, your brain chemistry is being forced into unbalanced states, adjusting, and repeating. There is no documented proof of this fact, but I am of a pretty certain point of view that your chances of developing Alzheimer's rises along the way, and am certain chances of earlier onset of age-related dementia are to be expected.
You chose: Better focus/shorter life span or some difficulties in school/longevity. Then continue on, or discontinue use.
hi harmony of cheers... i'm danni... i began taking adderall about 9 months ago. i had exactly the same concerns as you are having now: scared of dependency, addiction, taking it long-term, etc. I had doubts & fears my first 2 months, and most of that was due to the shortage that hit my area... i had to search around, find alternate medications, provide my research to my prescribing nurse to justify my wanting to try something different, and so on... things have really settled down since then, and i no longer have those fears. It takes a while for most of us to find what works best for us. Adderall isn't always an exact science and certainly hasn't been for me, lots of trial & error... i was afraid i would continue to become tolerant but at some point, u just level off and adjust...
as long as you are honest with your doctor and keep him/her aware of where you are at, you should be able to make adjustments if un feel the need to...
the stories u will read on the internet ARE scary as hell!!! Lots of people hate adderall, find fault with it, and have plenty to say about it. yes, it's a commonly abused drug, especially with the younger crowd, but it's also abused by Hollywood A-lister elite like Demi Moore, mostly as a weight loss drug... there will always be negative association, but for many of us it's a very effective and helpful medication that has given us our lives back... if you abuse it, you are only hurting yourself because you will be raising your tolerance to it... not sure if you are taking XR or IR, but in any case, generics can be an issue... if you go on any forum where this med is discussed, there is much discussion that centers around JUST the generic manufacturers... i used to love Sandoz, now I find I prefer the Teva generic... it's different for all of us... u will find what works best for u... also, don't be afraid to ask your doctor to up your dose if after a while u no longer feel the same desired effects as you once did... as long as u are not going over 60 mg/day, you're fine... good luck!
Adderall is a prescription medication that is used to treat attention deficit hyperactivity disorder (ADHD). It is also used to treat narcolepsy. Because Adderall is an amphetamine and is commonly abused, there are special rules for prescribing it.
As mentioned it is licensed to treat attention deficit hyperactivity disorder, or ADHD for short. In addition to experiencing hyperactivity (having trouble sitting still), people with ADHD have problems paying attention, focusing, and controlling their behavior. While most people think of ADHD as a problem in children, it can also occur in adults.
Adderall is also licensed for narcolepsy treatment. Narcolepsy is a condition that involves falling asleep uncontrollably and at unusual times. People who have narcolepsy symptoms often appear paralyzed when they are sleeping and have hallucinations when falling asleep. People who have narcolepsy often fall asleep several times during the day.
The drug is a stimulant, although it can have the opposite effects from what would be expected of a stimulant. While stimulants (like caffeine) can cause hyperactivity, when used at the doses for ADHD, Adderall has a calming effect. While the exact way Adderall produces a calming effect is not known, it is known that it affects chemicals in the brain. In general, it is used at higher, more stimulating doses when used for narcolepsy.
The most common side effects include: Loss of appetite; Dry mouth; Difficulty sleeping (insomnia); Headache; Abdominal pain (or stomach pain); Weight loss.
Hope the above info helps? Wish you the best, please take care!
- Adderall uses and safety info
- Adderall information for Healthcare Professionals (includes dosage details)
- Side effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.